What causes blood in urine?

default
Posted on Mon, 14 Dec 2015 in Urinary and Bladder Problems
Question: I noticed that I had some hematuria yesterday, with no symptoms of uti, so had UA done today....hemoglobin was 3+, and RBCs were >60.........I am on warfarin for a fib, my INR was 2.59 today...what is this elevated level indicate?
doctor
Answered by Dr. P. T. Patil 39 minutes later
Brief Answer:
It could be due to Hemorrhagic cystitis.

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have been taking Warfarin for atrial fibrillation and had Hematuria yesterday and routine urine test revealed presence of 60 RBC and INR to be 2.59.

What is your INR levels ?(Before you had this episode of hematuria)

This is most likely to be due to hemorrhagic cystitis that is common in individuals who are blood thinners like warfarin.

Your INR which is reported to be 2.59 is within normal range but if it is raised in comparison to your routine levels it suggests bleeding tendency which is the cause for your hematuria..

Consult your cardiologist to explore whether Warfarin can be hold on for couple of days till your hematuria stops .

Drink more water to keep urine dilute .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil





Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 7 minutes later
I have been on warfarin for many years with no hematuria...INR results gave bounced around, usually low rather than high, which is why I take 10 mg 6 days weekly, 7.5 mg once weekly...is this >60 rbc's a day and hemoglobin 3+ a significant elevation?
doctor
Answered by Dr. P. T. Patil 17 minutes later
Brief Answer:
You need to consult Cardiologist to adjust the dose of Warfarin .

Detailed Answer:
Hello
Thanks for follow up.Normally no RBC are detected in routine urine test .A count of >60 RBC and Hemoglobin 3+ is significantly high and abnormal. Hence you need to consult your cardiologist either to explore whether Warfarin can be withheld for couple of days and/or to adjust the dose of Warfarin .

Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10136 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Fibrillation

doctor1 MD

Hi Because I had needed to urinate up to a dozen times during the night. my urologist prescribed Pamsvax XL 400mg to be taken with the evening...

doctor1 MD

hi , I am suffering from hypertension from last 7 years .Initially I was on cardiac-H ,Losacar-H .But in 2009 I had atrial fibrillation and was on...

doctor1 MD

I have recurrent atrial fibrillation status post radio frequency ablation and bilateral thoracotomy this seems to be made wose during high stress...

doctor1 MD

My mother is 72 years old and had a cardiac ablation performed around February 21 for atrial fibrillation. It became complicated with a nick in her...

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2